Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Detroit, MI

June 4, 2021

NWS Detroit, MI issued this small craft advisory at Jun 4, 2021, 9:47 AM EDT. It took effect at Jun 5, 2021, 1:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 9:47 AM EDT (13:47 UTC)
In effect from
Jun 5, 2021, 1:00 AM EDT
Expired
Jun 5, 2021, 7:46 PM EDT
In force
19 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

385 
WHUS73 KDTX 041347
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
947 AM EDT Fri Jun 4 2021

LHZ421-422-441>443-050215-
/O.NEW.KDTX.SC.Y.0034.210605T0500Z-210606T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
947 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 AM EDT Saturday 
  with the largest waves expected around 12 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
129 
WHUS73 KDTX 041944
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
344 PM EDT Fri Jun 4 2021

LHZ421-422-441>443-050830-
/O.CON.KDTX.SC.Y.0034.210605T0500Z-210606T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
344 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 AM EDT Saturday 
  with the largest waves expected around 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
032 
WHUS73 KDTX 050811
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
411 AM EDT Sat Jun 5 2021

LHZ421-422-441>443-052015-
/O.CON.KDTX.SC.Y.0034.000000T0000Z-210606T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
411 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 3 PM EDT Saturday
  with the largest waves expected around 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHUS73 KDTX 051931
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
331 PM EDT Sat Jun 5 2021

LHZ421-422-441>443-060000-
/O.CON.KDTX.SC.Y.0034.000000T0000Z-210606T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
331 PM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 15 knots from the 
  southwest with gusts up to 25 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 4 PM EDT Saturday 
  with the largest waves expected around 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
970 
WHUS73 KDTX 052346
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
746 PM EDT Sat Jun 5 2021

LHZ421-422-441>443-060100-
/O.CAN.KDTX.SC.Y.0034.000000T0000Z-210606T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
746 PM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Southwest wind gusts have decreased below 25 knots, and will
continue to gradually decrease the remainder of this evening and
into tonight, thus prompting the cancellation of the advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 5:30 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 5:30 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
530 AM EDT Fri Jun 4 2021

.AVIATION...

A warm front will be slow to clear southeast Michigan today, and mid
clouds will likely persist much of the day, with isolated higher
based showers still possible. Daytime heating this afternoon in the
wake of a warm front will turn winds to the west, with boundary
layer growth supporting a few gusts just above 20 knots. The
pressure gradient will remain tight tonight, and sustained winds
will likely hold around 10 knots under mostly clear skies.

.DTW THRESHOLD PROBABILITIES...

* None.

&&

.PREV DISCUSSION...
Issued at 348 AM EDT Fri Jun 4 2021

DISCUSSION... Mid level wave currently pushing across lower
Michigan with just a few light showers or sprinkles as it encounters
a dry low level. Mid and high level clouds and scattered light
precip activity will exit during the morning leading to partly
cloudy skies with diurnal CU this afternoon.  There will be a slight
chance for shower activity mainly in the Thumb region this afternoon
with lake breeze interaction in a slightly moisture boundary layer.
Else where, the building heat wave will commence as temperatures
push into the mid 80s.  Large high pressure over the western
Atlantic will continue to strengthen and build westward resulting in
a deep southwesterly flow that will advect very warm air into the
region.  Surface dewpoints will remain mostly in the 50s over the
weekend and with building heights. strong capping will limit
afternoon CU development. Highs will reach around 90 with lows in
the 60s in store for the weekend. Gulf moisture will reach southeast
Michigan Monday and continue through mid week with dewpoints making
it to the mid to upper 60s. This higher moisture will dampen highs a
little but still mostly in the mid to upper 80s through Wednesday.
This will also lead to an increasing chance for mainly afternoon and
evening convection. A large trough then sweeps across Canada
dampening the upper ridge slightly allowing a weak cold front to drop
into the Great Lakes bringing slightly cooler temperatures for the
end of the week.

MARINE...
A disturbance may produce a few light showers across southern Lake
Huron this morning, other then that, high pressure will then
strengthen across the southeastern US which will build northward
into the region for the weekend. Very warm and stable southwest flow
will persist through the weekend which will limit gust potential and
push waves offshore.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SF
DISCUSSION...DRC
MARINE.......DRC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 4, 4:08 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
408 AM EDT Fri Jun 4 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-050815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
408 AM EDT Fri Jun 4 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A period of well above normal temperatures this weekend through
Wednesday with highs likely reaching near or above 90 degrees for
Saturday, Sunday, and Monday with increasing humidity next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-050815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
408 AM EDT Fri Jun 4 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Humidity and thunderstorm chances increase for the first half of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DRC

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.